MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK PICC PLUS CRESCENT SLIDING-POST, 50BX; INTRAVASCULAR CATHETER SECUREMENT DEVICE

BARD ACCESS SYSTEMS STATLOCK PICC PLUS CRESCENT SLIDING-POST, 50BX; INTRAVASCULAR CATHETER SECUREMENT DEVICE
Catalog Number VPPCSP
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of juaxf123 showed no other similar product complaint(s) from this lot number.Device not returned, at this time.
 
Event or Problem Description
It was reported that the device was defective in the seal.No other information was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: it was reported that the device was defective in the seal.It was confirmed that the statlock retention device would not close properly, but the root cause of the damage is unknown.One unused statlock was received in an open package.Both retainer doors were closed.One of the barbed latches was bent to the side and did not lock properly.The other latch on the same door was properly locked in place.The latches on the other door were both locked in place.What caused a locking barb to bend was unknown.This type of damage can occur if the door is misaligned while closing.The paper backing had not been removed from the foam anchor pad.It is unknown if any complications associated with the clinical setting affected the reported issue of the returned statlock stabilization device.A visual and microscopic examination of the packaging seal revealed no damage or defects.The pouch was received open and the clear film was stapled to the tyvek sheet.After removing the sheet, evidence of a consistent and full seal was evident.The reported defect in the device seal appeared to be associated with the damaged retainer on the statlock retention device and not the packaging seal.A lot history review (lhr) of juaxf123 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the device was defective in the seal.No other information was reported.10/10/2017- customer confirmed, defect was in the "butterfly wing" of the device (the way the statlock device closed).
 
Additional Manufacturer Narrative
The initial complaint appeared to be a reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had not occurred per 21 crf803.19.
 
Event or Problem Description

Brand Name
STATLOCK PICC PLUS CRESCENT SLIDING-POST, 50BX
Common Device Name
INTRAVASCULAR CATHETER SECUREMENT DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6788659
Report Number3006260740-2017-01289
Device Sequence Number16363348
Product Code KMK
UDI-Device Identifier00801741083365
UDI-Public(01)00801741083365
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberVPPCSP
Device Lot NumberJUAXF123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/06/2017
10/06/2017
Initial Report FDA Received Date08/11/2017
Supplement Report FDA Received Date10/31/2017
11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1